Alert archive / Texas / Frost Advisories in 2011
Frost Advisory 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this frost advisory at Oct 19, 2011, 3:03 PM CDT for 13 counties in Texas. It took effect at Oct 20, 2011, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2011, 3:03 PM CDT (20:03 UTC)
- In effect from
- Oct 20, 2011, 3:00 AM CDT
- Expired
- Oct 20, 2011, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Collin County, TX, Cooke County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Rains County, TX, Rockwall County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 122 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -158 m²/s²
- 0-3 km storm-relative helicity
- -100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WWUS74 KFWD 192003 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 303 PM CDT WED OCT 19 2011 ...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM FOR LOCATIONS ALONG AND NORTHEAST OF A LINE FROM BONHAM TO GREENVILLE TO EMORY... ...A FROST ADVISORY IS IN EFFECT OVERNIGHT ALONG AND NORTH OF A LINE FROM DENTON TO CANTON... .STRONG NORTHWEST WINDS SUSTAINED AROUND 25 MPH WITH GUSTS UP TO 35 MPH ARE OCCURRING ACROSS THE NORTHEASTERN COUNTIES OF NORTH TEXAS. WIND SPEEDS WILL DROP OFF TONIGHT AND AREAS OF FROST ARE LIKELY TO DEVELOP ACROSS THE NORTH AND NORTHEASTERN COUNTIES AS TEMPERATURES DROP INTO THE 30S. TXZ094-095-105>107-123-200400- /O.NEW.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/ /O.CON.KFWD.WI.Y.0019.000000T0000Z-111020T0000Z/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-RAINS- INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE... COMMERCE...COOPER...SULPHUR SPRINGS...EMORY...POINT... EAST TAWAKONI 303 PM CDT WED OCT 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * EVENT...THROUGH THE EARLY EVENING HOURS...NORTHWEST WINDS OF 20 TO 25 MPH WILL CONTINUE WITH GUSTS UP TO 35 MPH. OVERNIGHT...WIND SPEEDS WILL BECOME NEARLY CALM AND AREAS OF FROST WILL DEVELOP AS THE TEMPERATURES FALL INTO THE 30S. * TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AND LIKELY REMAIN THROUGH THE MID MORNING HOURS. * IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ092-093-103-104-120>122-200400- /O.NEW.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/ COOKE-GRAYSON-DENTON-COLLIN-ROCKWALL-KAUFMAN-VAN ZANDT- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD 303 PM CDT WED OCT 19 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. * EVENT...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AS THE WINDS BECOME NEARLY LIGHT AND TEMPERATURES FALL INTO THE 30S. * TIMING...AFTER MIDNIGHT AND THROUGH THE MID MORNING HOURS. * IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
285 WWUS74 KFWD 200000 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 700 PM CDT WED OCT 19 2011 ...THE WIND ADVISORY EXPIRES AT 7 PM FOR LOCATIONS ALONG AND NORTHEAST OF A LINE FROM BONHAM TO GREENVILLE TO EMORY... ...A FROST ADVISORY IS IN EFFECT OVERNIGHT ALONG AND NORTH OF A LINE FROM DENTON TO CANTON FROM 3 TO 9 AM... .WINDS WILL CONTINUE TO DIMINISH TONIGHT AND AREAS OF FROST ARE LIKELY TO DEVELOP ACROSS THE NORTH AND NORTHEASTERN COUNTIES AS TEMPERATURES DROP INTO THE 30S. TXZ094-095-105>107-123-200800- /O.CAN.KFWD.WI.Y.0019.000000T0000Z-111020T0000Z/ /O.CON.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-RAINS- INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE... COMMERCE...COOPER...SULPHUR SPRINGS...EMORY...POINT... EAST TAWAKONI 700 PM CDT WED OCT 19 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED...THUS THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ENDED THE WIND ADVISORY. WITH LIGHT WINDS AND TEMPERATURES IN THE 30S...FROST IS EXPECTED TO DEVELOP LATE TONIGHT. * EVENT...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AS THE WINDS BECOME NEARLY LIGHT AND TEMPERATURES FALL INTO THE 30S. * TIMING...AFTER MIDNIGHT AND THROUGH THE MID MORNING HOURS. * IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TXZ092-093-103-104-120>122-200800- /O.CON.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/ COOKE-GRAYSON-DENTON-COLLIN-ROCKWALL-KAUFMAN-VAN ZANDT- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD 700 PM CDT WED OCT 19 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * EVENT...AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AS THE WINDS BECOME NEARLY LIGHT AND TEMPERATURES FALL INTO THE 30S. * TIMING...AFTER MIDNIGHT AND THROUGH THE MID MORNING HOURS. * IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 25
988 WWUS74 KFWD 200713 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 213 AM CDT THU OCT 20 2011 TXZ092>095-103>107-120>123-201400- /O.CON.KFWD.FR.Y.0002.111020T0800Z-111020T1400Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...ROCKWALL...TERRELL...KAUFMAN...FORNEY... WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY... POINT...EAST TAWAKONI 213 AM CDT THU OCT 20 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... FROST IS POSSIBLE FOR AREAS GENERALLY NORTHEAST OF THE METROPLEX THROUGH 9 AM THIS MORNING. * EVENT...AREAS OF FROST WILL DEVELOP AS TEMPERATURES FALL INTO THE 30S. FROST IS EXPECTED OVER AREAS GENERALLY NORTH AND EAST OF THE METROPLEX. LOW LYING...RURAL AREAS WILL SEE THE COLDEST TEMPERATURES AND HEAVIEST FROST THIS MORNING. * TIMING...FROST IS POSSIBLE THROUGH 9 AM CDT. * IMPACT...THE FROST MAY DAMAGE OR KILL SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAVANAUGH
126 WWUS74 KFWD 201347 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 847 AM CDT THU OCT 20 2011 ...FROST ADVISORY EXPIRES 9 AM... .THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. TXZ092>095-103>107-120>123-201500- /O.EXP.KFWD.FR.Y.0002.000000T0000Z-111020T1400Z/ COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...ROCKWALL...TERRELL...KAUFMAN...FORNEY... WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY... POINT...EAST TAWAKONI 847 AM CDT THU OCT 20 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this frost advisory went out at Oct 19, 12:05 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 19, 12:05 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1205 PM CDT WED OCT 19 2011 .AVIATION... VFR CONDITIONS THE NEXT 24-30 HRS UNDERNEATH DRY NORTHWEST FLOW ALOFT. NORTHWEST WINDS 12-15 KTS WITH OCCASIONAL GUSTS IN EXCESS OF 20 KTS ARE EXPECTED THROUGH LATE AFTERNOON AT NORTH TX AIRPORTS. DECOUPLING WILL OCCUR RAPIDLY AFTERWARD WITHIN DRY/COOL CANADIAN AIRMASS WITH SPEEDS FALLING BELOW 10 KTS. LIGHT SOUTH WINDS 5-7 KTS WILL RETURN BY LATE MORNING THURSDAY...AS SURFACE HIGH SHIFTS SLOWLY EAST TOWARD LOUISIANA. 05/ && .UPDATE... NORTHWEST FLOW ALOFT PREVAILS OVER NORTH TEXAS WITH A DEEP UPPER LEVEL LOW/TROUGH TO OUR EAST AND AN UPPER LEVEL RIDGE TO OUR SOUTHWEST. AT THE SURFACE...A LARGE SURFACE RIDGE EXTENDS DOWN THE PLAINS AND INTO TEXAS. BREEZY NORTHWEST WINDS WILL CONTINUE AGAIN TODAY WITH THE STRONGEST WINDS OVER OUR NORTHEASTERN COUNTIES AROUND THE PARIS AREA. MOST OF THE REGION WILL SEE WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH BUT OUR NORTHEASTERN COUNTIES MAY SEE SUSTAINED WIND SPEEDS UP TO 25 MPH THIS AFTERNOON WITH GUSTS AS HIGH AS 35 MPH. THE UPPER LEVEL TROUGH TO OUR EAST WILL CONTINUE TO MOVE EAST TODAY AND MID AND UPPER LEVEL RIDGING WILL GRADUALLY MOVE IN FROM THE WEST. THIS PATTERN SHIFT WILL CONTINUE FOR THE NEXT FEW DAYS...SLOWLY BRINGING WARMING TEMPERATURES BACK TO NORTH TEXAS. FOR THE UPDATE...INCREASED TEMPERATURES A BIT FOR THE AFTERNOON TO VALUES CLOSE TO YESTERDAY/S TEMPERATURES BUT MAYBE A DEGREE WARMER IN A FEW LOCATIONS. OTHERWISE...MADE MINOR CHANGES TO HOURLY TRENDS. 82/JLD && .PREV DISCUSSION... /ISSUED 402 AM CDT WED OCT 19 2011/ DEEP UPPER LOW OVER THE MISSISSIPPI RIVER VALLEY DOMINATES THE WEATHER PATTERN ACROSS THE CONUS. NORTHWESTERLY FLOW PERSISTS FROM THE SURFACE TO THE UPPER LEVELS OVER NORTH TEXAS AROUND THE SOUTHWESTERN EDGE OF THE SYSTEM. SURFACE WIND SPEEDS HAVE DECREASED OVERNIGHT TO BETWEEN 5 AND 15 MPH EARLY THIS MORNING. EXPECT CONDITIONS TO BE BREEZY AGAIN AFTER SUNRISE TODAY AS STRONG LOW LEVEL WINDS MIX TO THE SURFACE WITH HEATING. DO NOT FEEL THAT SPEEDS WILL BE QUITE AS HIGH AS YESTERDAY AND SHOULD REMAIN JUST BELOW WIND ADVISORY CRITERIA. FIRE DANGER WILL BE ELEVATED HOWEVER AS WE SEE GUSTS REACH 25 MPH AND MINIMUM RELATIVE HUMIDITY VALUES DROP TO BELOW 30 PERCENT THIS AFTERNOON. THE PRESSURE GRADIENT WILL SLACKEN SIGNIFICANTLY AND WIND VELOCITIES WILL DECREASE TOMORROW AS A SURFACE HIGH PRESSURE RIDGE MOVES OVER THE AREA. RETURN FLOW WILL THEN OCCUR FRIDAY AS THE RIDGE SHIFTS JUST EAST OF TEXAS. MOISTURE RETURN WILL BE LIMITED BUT JUST ENOUGH TO INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS LATE SATURDAY AND SUNDAY AS A SUBTLE SHORTWAVE SLIDES SOUTHEAST ACROSS THE REGION. ANOTHER STRONG COLD FRONT LOOKS TO APPROACH THE AREA LATE IN THE FORECAST...TUESDAY OR WEDNESDAY OF NEXT WEEK. HAVE DECIDED TO HOLD OFF ON POPS FOR NOW ON DAY 7 AS CONFIDENCE LEVEL IS NOT HIGH ENOUGH ON THE TIMING OF THE FRONT. AT THIS TIME THE GFS IS A BIT FASTER THAN THE ECMWF. EITHER WAY THE SYSTEM WILL LIKELY BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS AS WE APPROACH THE MIDDLE OF NEXT WEEK. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 42 71 47 77 / 0 0 5 5 0 WACO, TX 70 41 73 48 79 / 0 0 5 5 0 PARIS, TX 67 35 65 40 73 / 0 0 5 5 0 DENTON, TX 68 39 70 44 76 / 0 0 5 5 0 MCKINNEY, TX 68 38 68 41 75 / 0 0 5 5 0 DALLAS, TX 69 43 71 48 77 / 0 0 5 5 0 TERRELL, TX 68 39 70 44 76 / 0 0 5 5 0 CORSICANA, TX 68 41 73 47 78 / 0 0 5 5 0 TEMPLE, TX 72 43 75 50 80 / 0 0 5 5 0 MINERAL WELLS, TX 70 41 72 45 77 / 0 0 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/82
Hazardous weather outlook, Oct 19, 1:59 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 159 PM CDT WED OCT 19 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 159 PM CDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM ALONG AND NORTHEAST OF A BONHAM...TO GREENVILLE...TO EMORY LINE FOR NORTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH. HIGH FIRE WEATHER CONDITIONS EXPECTED THROUGH SUNSET...ESPECIALLY NORTHEAST PARTS OF NORTH TEXAS WHERE NORTHWEST WINDS WILL BE STRONGER AND MORE GUSTY. PATCHY FROST IS POSSIBLE WELL AFTER MIDNIGHT TONIGHT ACROSS NORTHEAST PARTS OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PATCHY FROST IS POSSIBLE FOR A FEW HOURS EARLY THURSDAY MORNING ACROSS NORTHEAST PARTS OF NORTH TEXAS. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FROM SATURDAY AFTERNOON THROUGH THE EARLY MORNING HOURS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05/
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 1:52 PM CDT | Wind Advisory | FWD | Delta, Fannin, Hopkins, Hunt, Lamar, Rains | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.